Couldn't find what you looking for?

TRY OUR SEARCH!

I was taking 250mg of Zoloft a day for about 5 months and decided to stop taking it cold turkey. After a couple days I started feeling the withdrawal start. I have the brain zaps, dizziness, loss of coordination, shaking and shivering, irratibility and most recently some hallucinating. It has been 10 days now, I thought it would have eased by now, but it hasn't. I have tried taking Benadryl and Dramamine, but they haven't relieved anything. Is there anything anyone knows of that would work? This is awful, I almost want to go back on the meds just to stop this, but I know I'll only have to go through this again eventually so better to do it now. Any advice would be extremely appreciated.

Loading...

I was taking Zoloft for two months this summer or so and I was taking only 50 mg a day. It was prescribed to me because of the insomnia, well – when I thought it couldn’t get worse, it did with Zoloft. So I had to stop taking it, obviously, and the withdrawal at least wasn’t that bad, because of my, much smaller dose, I think. If your symptoms are this severe you need to go and talk to your doctor because it’s recommended never to go off anti depressants “cold turkey”. Your dosage was already the highest possible, tour doctor should work out the plan to slowly taper you off and give you some additional medication to help with Zoloft withdrawal symptoms.
Reply

Loading...

How long did the symptoms last? I was on Zoloft for 5 weeks (50mg) in the 5th week I started feeling better but it did not last all day so my dr. increased the dose 25 mg. After two weeks I couldn't stand feeling lousy again so I stopped cold turkey, I know I shouldn't of done that but I did and now I just need to know how long I will feel like this - tightness in my chest and the feeling like I am choking. Any advice you can give me would be greatly appreciated. Thanks
Reply

Loading...

Well, my insomnia continued almost the whole time, but that weird kind of anxiety Zoloft withdrawal caused and muscle tensions stopped within a week - guess I was lucky I was taking it only for a month. But my family doctor did prescribe me some mild anxiolitic when she saw how tense I was because of the Zoloft, so if you can get at least some herbal remedy like Valerian - it definitely will help.
Reply

Loading...

Thank you, I was on it for anxiety. I will look into Valerian.
Reply

Loading...

I was on Zoloft (75mg) for about 9 months. Now I no longer have health insurance, but I also feel like a lot of the factors that were causing my depression have changed or been removed. I've read extensively on the withdrawal symptons and am soo worried! Therefore, and I would recommend this, I purchased (Joulebody) a 5 day detox/cleansing package (includes 2 drinks/day along w/ a vegan dinner and vegan brownie). I'm also scheduled to meet with a nutritionist tomorrow. I think it's important, in getting off this drug, to make sure one is putting in only extremely healthy food into the body to help counter the side effects. Also, from what I've read it's essential to slowly ween off the drug, no cold turkey! I've reduced slowly down to 25mg and the only side effects thus far is in my sleep - I have increased dreaming.....strange dreams....some troubling, some just odd. Other then that, so far I'm good, but I haven't stopped it altogether yet. My plan is to stop probably in another 2 wks. Good luck to everyone and definitely look into eating super healthy (vegetarian or even vegan) and exercising (I have yet to start that). I also think it's important to have emotional support from friends and/or family. Best of luck!
Reply

Loading...

hi! i was prescribed 100mg...half a pill to start for 5 days and then the whole dose...3 months later i have decided no more! so what i have been doing is doing half a pill..mine is 50mg for a few days, then every other..then scale it back to a quarter of a pill (25mg) for me and then every other day and then every other two days and now im on vaca and i forgot my pills and i am so filling the dizziness and zapping and the face flushing..and the stomach ache and i have found that for me three 500mg tylenol pills have helped with all of this and i feel wonderful and great!! so tylenol is worth a shot if you are up for it! it worked for me and i just wanted to share with you! i am unable to consult my physcian as apparently i just got a note in the mail from my insurance saying that it wouldnt cover my visits and medicine as i went in a month early on a different insurance thus resulting in a prior diagnosis. lame. and annoyed. oh well, my body is saying enough so enough, and detoxing from things is really quite easy...gradually! hope this works for someone else! =) good luck out there!
Reply

Loading...

I have been on 50 mg of zoloft since i was in jr high. now i am switching doctors and he says my diagnosis (i was diagnosed as bi polar) doesnt match up with the medication. so until i go to see him in october, i have no medication whatsoever. i am now 19 and i am having the weirdest withdrawls. aside from insomnia, stomach pain, irritability, anxiety, and muscle tensions, i also have this urge to scratch. my skin and scalp is always itching (ive experienced that before whenever it would take a few days to get the meds refilled) and my muscles are cramping up more and i have random fits of crying for no reason whatsoever (i guess i just feel that sad every hour or so), but either im seeing things, or a shadow moved on my wall earlier.... and there was no light for there to even create the shadow. this is getting very difficult to deal with and i have college that starts next week... does anyone have any sort of advice??? it would be greatly appreciated because i honestly dont know what to do....
Reply

Loading...

and i should probably add that ive been out of my medicaton for 6 days. supposedly, the medication should be out of my system by now...
Reply

Loading...

i was at 100mg, tapered to 50 mg and have nowe gone to 25mg. Except for bouts of extreme fatigue, so far so good; Even hints of a return to sex life !!!
Reply

Loading...

I was on zoloft for a month on 25 mg dosage. I decided to exercise instaed of taking drugs, since i experienced some of the side effects of zoloft mainly sexual disfunction. After a cople of days of discontinuation, I started feeling very dizzy and numb and confused at times. so I am taking half a pill every few days to see if the effect will go away. Best of luck to you nikols.
Reply

Loading...

I was taking 50mg of zoloft daily for the past 2.5 years. It was prescribed to me for anxiety and seemed to have little or no relief. I would occasionly miss a day and immediately feel as if i had been electrically shocked in my head. I was scared to stop tacking it but read articles on this forum and decided that this stuff is absolute poisen. I cut back for a month to 25mg a day and stopped taking it entirely 5 days ago. I only feel a little vertigo when coming down stairs. I am having a little trouble falling and staying asleep at night. But other than that i feel much better.

Reply

Loading...

Its me again...i spoke too soon, i am now on day six and i only slept 4 hrs last night and the zaps are hitting me hard...i am miserable but refuse to take that poisen...can someone tell me how long this is going to last! Help me please.
Reply

Loading...


I didn't mean to hit the "thumbs down" botton, I meant to hit THUMBS UP....Obviously I'm in bad zoloft withdrawal. so sorry

Reply

Loading...

Wow my symptoms lead me to this thread. I too quit cold Turkey because I didn't like the feeling. And since then I've been nauseous everyday, irritable, brain zaps (couldn't find a name for that till now) I feel like sh*t. I've been thinking about getting a refill just to stop this but I'm going to hope it stops soon
Reply

Loading...